MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 5484902
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient, pre-operatively diagnosed with parkinson's disease, underwent posterior fusion surgery.Intra-operatively after the spinal correction using trauma device, the doctor might have tightened a reducer too much using a reduction nut driver.During rod reduction, the ring of the reducer broke.As result of which a part came off from the reducer.The broken one was replaced with another one.The product came in contact with the patient.There were no fragments remaining in the patient.No patient complications reported as the result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms instrument disassembly.Microscopic examination of the -05 retaining ring identified defor mation, corner material shearing and shear lines near the top right corner ¿ear¿ of the outer diameter surface of the ring.Witness marks and deformation in ring groove and on the ring itself suggest the retaining ring was initially seated in the ring groove.Dimensional examination of the -02 reducer body groove diameter, (into which the -05 retaining ring is seated), as well as the -05 retaining ring material thickness of the ring was found to be within print specification.The od of the -05 retaining ring found to be undersized.The above observations are consistent with manufacturing issue.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6577675
Report Number1030489-2017-01272
Device Sequence Number10949919
Product Code NKB
UDI-Device Identifier00643169177024
UDI-Public00643169177024
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5484902
Device Lot NumberEM13G001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Initial Date Received by Manufacturer 04/26/2017
Supplement Date Received by Manufacturer04/26/2017
08/29/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date09/07/2017
09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR